Homepage: Július Korbaš
Photo
ADDRESSES:

Department of Algebra, Geometry, and Mathematical Education,
Faculty of Mathematics, Physics, and Informatics, Comenius University,
Mlynská dolina, SK-842 48 Bratislava 4, SLOVAKIA
Photo

and
Mathematical Institute, Slovak Academy of Sciences, Štefánikova 49,
SK-842 48 Bratislava 1, SLOVAKIA

Email: korbasATfmph.uniba.sk

I am a full-time faculty member at Comenius University and a (2/100)-time researcher
at the Slovak Academy of Sciences.

SELECTED BIOGRAPHICAL DATA
1978: Graduated in Mathematics, Faculty of Science, Comenius University, Bratislava, Slovakia
1985 Ph.D. (CSc.), supervised by V. Bartík and Z. Frolík, Mathematical Institute, Academy of Sciences, Praha, Czechia
1990-1992: A. von Humboldt fellow, hosted by Ulrich Koschorke, University of Siegen, Germany
1994 Associate Professor (Docent) in Geometry and Topology, Faculty of Mathematics and Physics, Comenius University
2003 Professor Extraordinary of Mathematics, Faculty of Mathematics, Physics, and Informatics, Comenius University
2008 Professor of Mathematics, Faculty of Mathematics, Physics, and Informatics, Comenius University
 

RESEARCH INTERESTS:
BOOKS, CHAPTERS IN BOOKS OR SIMILAR:
  • Július Korbaš: Lineárna algebra a geometria I (Linear Algebra and Geometry I, in Slovak), Vydavatel'stvo Univerzity Komenského, Bratislava 2003, 240 pages, ISBN 80-223-1706-3.
  • Július Korbaš, Distributions, vector distributions, and immersions of manifolds in Euclidean spaces, pages 665-724 (= Chapter 13) in: Handbook of Global Analysis (edited by D. Krupka and D. Saunders), Elsevier Science, Amsterdam etc. 2007/2008, 1244 pages, Hardbound, ISBN-13: 978-0-444-52833-9, ISBN-10: 0-444-52833-4. A partial preview can be seen here.
  • Marián Fecko, Július Korbaš, Martin Niepel, Pavol Ševera: Zimná škola symplektickej geometrie, Bratislava, Fakulta matematiky, fyziky a informatiky Univerzity Komenského, 5.- 9. február 2007 (Winter School on Symplectic Geometry, Bratislava, Faculty of Mathematics, Physics, and Informatics of Comenius University, 5 - 9 February 2007, elaborated lecture notes, in Slovak); spracované texty prednášok, Knižn. a ed. centrum FMFI UK, Bratislava, 2008, ISBN 978-80-89186-35-8, 89 strán (89 pages); elektronická verzia je (an electronic version is) tu (here)
  • Július Korbaš: Prednášky z lineárnej algebry a geometrie. (Pôvodne zapísal a v editore AMS-TeX spracoval Štefan Gyürki), Vydavatel'stvo Univerzity Komenského, Bratislava 2013, 132 pages, ISBN 978-80-223-3408-2.
    These lecture notes - a limited view. Photo Photo
    Errata for the book J. Korbaš, Lineárna algebra a geometria I, VUK, Bratislava 2003 Photo








  • SOME OF MY PAPERS (SOME ACCESSIBLE ELECTRONICALLY); a more extensive list of publications can be found here.
  • J. Korbaš: Vector fields on real flag manifolds, Annals of Global Analysis and Geometry 3 (1985), 173-184. pdf can be downloaded from here.
  • V. Bartík, J. Korbaš: Stationary point free elementary abelian 2-group actions on Grassmannians - an elementary approach, Archiv der Mathematik (Basel) 60 (1993), 563-567. pdf can be downloaded from here.
  • J. Korbaš: On sectioning multiples of vector bundles and more general homomorphism bundles, Manuscripta Mathematica 82 (1994) 67-70. pdf
  • J. Korbaš, A. Szücs: The Lyusternik-Shnirel'man category, vector bundles, and immersions of manifolds, Manuscripta Mathematica 95 (1998), 289-294. pdf
  • L'. Horanská, J. Korbaš: On cup products in some manifolds, Bulletin of the Belgian Mathematical Society-Simon Stevin 7 (2000), 21-28. pdf
  • J. Korbaš: On fibrations with Grassmannian fibers, Bulletin of the Belgian Mathematical Society-Simon Stevin 8 (2001), 119-130. pdf
  • J. Korbaš: On the vector field problem for O(n)/O(1) x O(1) x O(n-2), Acta Mathematica Hungarica 105 (2004), 123-131. pdf
  • J. Korbaš: Bounds for the cup-length of Poincaré spaces and their applications, Topology and its Applications 153 (2006), 2976-2986. A preprint of the same: pdf
  • J. Korbaš: A note on the height of the canonical Stiefel-Whitney classes of the oriented Grassmann manifolds, In O. Kowalski and D. Krupka and O. Krupková and J. Slovák (editors) Differential Geometry and its Applications, Proc. Conf., in Honour of Leonhard Euler, Olomouc (Czechia), August 2007, p. 455-462, World Scientific, Singapore 2008. Info: http://www.worldscibooks.com/mathematics/6719.html
    A partial preview can be seen here.
  • J. Korbaš: An Arm Trick for Unarmed Performers, The Mathematical Intelligencer 31, No. 2 (2009), 5-6, DOI:10.1007/s00283-008-9021-y
    Link to the published article. The original publication is available at www.springer.com

    A manuscript of this article.
  • J. Korbaš, P. Novotný: On the dual Stiefel--Whitney classes of some Grassmann manifolds, Acta Mathematica Hungarica 123 (2009), 319-330, DOI: 10.1007/s10474-008-8116-4
    Link to the published article. The original publication is available at www.springer.com

    Pdf of the article.
  • J. Korbaš, P. Zvengrowski: The vector field problem for projective Stiefel Manifolds, Boletín de la Sociedad Matemática Mexicana 3a. Serie Volumen 15, Número 2 (2009), 219-234. Pdf of the manuscript.
  • J. Korbaš: The cup-length of the oriented Grassmannians vs a new bound for zero-cobordant manifolds, Bulletin of the Belgian Mathematical Society-Simon Stevin 17 (2010), 69-81. pdf
  • Ľ. Balko, J. Korbaš: A note on the characteristic rank of a smooth manifold, p. 1-8 in J. Korbaš (ed.), M. Morimoto (ed.), K. Pawałowski (ed.), GROUP ACTIONS AND HOMOGENEOUS SPACES, Proceedings of the Bratislava Topology Symposium “Group Actions and Homogeneous Spaces“, Comenius Univ., Sept. 7-11, 2009. Knižn. a ed. centrum, Fakulta matematiky, fyziky a informatiky, Univerzita Komenského, Bratislava 2010/2011, viii + 116 p., ISBN: 978-80-89186-76-1 (paperback), ISBN: 978-80-89186-75-4 (electronic). Pdf of the article.
    Link to the whole proceedings-booklet.
  • Ľ. Balko, J. Korbaš: A note on the characteristic rank of null-cobordant manifolds, Acta Mathematica Hungarica 140, Issue 1 (2013), 145-150; DOI: 10.1007/s10474-012-0279-3
    Link to the published article.
  • J. Korbaš, A. C. Naolekar, A. S. Thakur: Characteristic rank of vector bundles over Stiefel manifolds, Archiv der Mathematik (Basel) 99 (2012), 577-581. DOI 10.1007/s00013-012-0454-3 Link to the published article.
  • J. Korbaš: On parallelizability and span of the Dold manifolds, Proceedings of the American Mathematical Society 141 (2013), 2933-2939. Link to the published article.


    MATHEMATICAL SOCIETY's LIFE


    Links: